Disastrous Effect Of Medications on Libido
Loss of libido can be linked to hundreds of different causes,
but one of today's main culprits is over-medicating.
There are many ways a man can end up with erectile
dysfunction. Erectile dysfunction without loss of libido,
for instance, is frightening and painful for the psyche.
On the flip side, you can lose your libido completely
yet NOT have erectile dysfunction.
The worst possible case is a combination of the two.
The issue with all the meds we have available today is
that many of them solve one problem but cause another.
Drug companies are only responsible for their own product,
not how that product interacts with others. The onus is on you.
The majority of libido loss is tied to Prolactin, a hormone that
forms in the pituitary gland of your brain and control's: women's
menstrual cycles and male fertility.
Many of today's medications have a direct effect on prolactin, but
also: testosterone and serotonin, which both factor into libido loss.
The Bad Meds List
It's great when spring comes around, but it brings allergies, too.
Taking medications for allergies poses a huge problem for your libido.
Try using butterbur, a natural supplement that is just as effective as antihistamines for treating allergy symptoms. Many guys get erection problems after using them.
One is my nephew, who is only 26 years old. He still doesn't realize that
antihistamines ruined his libido. Antihistamines such as Benadryl affect the
part of the nervous system associated with sexual arousal and orgasm.
Check out these comments from reader emails:
"I have allergies as well, used Cialis 5 mg, and it works like magic, but I never knew that Claritin had been causing my ED for the past eight years!!!! I'm 34 now, and I will need to look for a new allergy medicine that does not cause me ED."
"I'm 41, eat healthy and exercise regularly. I took a generic brand of Claritin 24-hour Allergy Relief (not Claritin D), with the active ingredient loratadine 10mg, from February to December, 2014. I had nine sexual encounters, three of which were sober, with okay erections, but I was not hard like I'm used to, and I couldn't ejaculate regardless of how long I had sex... I just didn't have enough feeling due to my weak erections."
Every other medication I discuss below has garnered similar comments.
Blood Pressure Medications
Although high blood pressure can wreck your libido, so do diuretics and beta
blockers (medications that lower blood pressure).
A study done on 30 healthy males who received four beta blockers resulted in lower total and free testosterone.
It also found that some individuals were more vulnerable to sexual dysfunction.
Much of the effect on libido could be reduced just by lowering the dose. So keep in mind that not all is black and white.
Sixty percent of patients who take selective serotonin re-uptake inhibitors
(SSRI) such as Prozac and Zoloft report sexual dysfunction. Those on tricyclic
antidepressants also report sexual problems.
This is because of their anticholinergic effect and their inhibitory effect on prolactin. Other medications that increase serotonin levels also cause libido problems.
If you can't get off such medications, at least try using ones that promote dopamine activity, which reverses libido problems. These are bupropion and mirtazapine. They are shown to have a positive influence on libido.
This is the evil one.
It's normally used to treat an enlarged prostate.
Proscar inhibits an enzyme called 5-alpha-reductase, the same enzyme responsible for conversion of testosterone to dihydrotestosterone.
Sure, it will help your prostate, but it comes with the huge side effect of blocking
the conversion of testosterone.
Painkillers ease pain by reducing hormones, some of which affect libido, of course.
No wonder 95% of men using pain killers report decreased sex drive.
One study concluded, that a single injection of morphine in male rats is able to strongly reduce testosterone in the brain and plasma.
It also showed that opioids had long-lasting genomic effects in areas of the body that contribute to strong central and peripheral testosterone levels.
These drugs prevent impulses from traveling along nerve cells.
This definitely results in poor erections. Check out this comment:
"I wanted to bring up another problem related to seizure meds. It's something I noticed shortly after I started having seizures, and it's a lack of libido. I have been on four different meds since my seizures began: Dilantin, Tegretol, and now a combo of Topamax and Lamictal.
And with all I have had a problem with libido. During my course of Tegretol I had my testosterone checked and it was way below normal for a guy of only 19. And my testosterone level has been low ever since."
These drugs work by reducing dihydrotestosterone, the hormone linked to loss of hair.
This drug is so dangerous that it can cause severe impotence that you will regret forever.
In many cases impotence was reported that couldn't be cured for months with testosterone therapy. The FDA even updated the warning on the label to say that these drugs can lead to libido problems even after the patient stops taking them.
Now a new study showed that the side effects can LAST FOR YEARS even after the patient stops taking these drugs!
Cholesterol produces sex hormones. If you lower your cholesterol, you lower your libido as well.
The best alternative is to learn more about the topic of high cholesterol, because you might not need this kind of medication.
For example, new studies proved that statin therapy can lead to DIABETES and LOWER TESTOSTERONE as side effects.
Scientists argue that this could be because statins inhibit cholesterol synthesis, thus interfering with the production of testosterone.
They disrupt the body mechanism that produces testosterone.
If you need any of these medications, start with those for which clinical studies proved no loss of libido.
Evaluate the intensity of your libido with your doctor pre- and post-treatment.
Don't be embarrassed; a good doctor knows the side effects of common medications.
Anti-psychotics and anticonvulsants also affect libido in a negative way.
These drugs block dopamine activity, which increases prolactin, and here we go back to the beginning of the story.
There really are anti-psychotic medications that do not elevate prolactin levels,
so no loss of libido occurs. Don't just accept your doctor's recommendation.
Instead, ask them how the drug will affect your libido. That should be your first question.
Some effects are dose-dependent, such as with Risperidone.
If you take too much, your prolactin soars, and the only thing that will reduce it is your penis.
Just keep in mind that the best drug is the one that controls your disease while not affecting your libido.
Sex is everywhere in our lives, yet we often ignore just how much nicer it is when we are actually able to enjoy it for ourselves! You only get one libido…
Keep it as high up as you can, for as long as you can.
Research everything that goes into your system or email me about it ;-)